U.S. doctors online nowAsk doctors free
KS
A 53-year-old female asked:

I just got a call to stop taking my warfarin because i had a "critical inr" this morning. what does that mean?

3 doctor answers8 doctors weighed in
Dr. Peter Corrado
Family Medicine 42 years experience
Level is too high: Inr tells us how effectively your warfarin is thinning your blood. Generally a level between 2.0 and 3.5 is considered ok depending on the problem. If it gets too high, the risk of bleeding increases and adjustment of the dose is needed. In some cases, stopping the drug is needed temprarally, to reduce the inr before restarting the warfarin at a new dose.
Dr. Benjamin Lerner
Vascular Surgery 20 years experience
INR too high: Your inr is above a certain level (in my hospital, it is 4.5) where there is a concern over bleeding.
Dr. John Sampson
Anesthesiology 33 years experience
Critical INR: This means that the warfarin in your body is blocking your ability to make a blood clot to the point that you are at risk of bleeding. You could start bleeding a dangerous amount from a minor fall or bump or even start spontaneously bleeding. The spontaneous bleeding could take place internally, which would be very dangerous. Follow your doctor's instructions.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership

Related questions

A 37-year-old member asked:
1 doctor answer3 doctors weighed in
A 48-year-old member asked:
1 doctor answer4 doctors weighed in
A 69-year-old female asked:
2 doctor answers2 doctors weighed in
A 21-year-old male asked:
2 doctor answers5 doctors weighed in
Last updated Sep 28, 2016

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.